Alert archive / Texas / Red Flag Warnings in 2022

Red Flag Warning 38, NWS Midland/Odessa, TX

May 7, 202221 counties in Texas; 5 counties in New Mexico

NWS Midland/Odessa, TX issued this red flag warning at May 7, 2022, 1:57 PM CDT for 21 counties in Texas; 5 counties in New Mexico. It took effect at May 8, 2022, 10:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2022, 1:57 PM CDT (18:57 UTC)
In effect from
May 8, 2022, 10:00 AM CDT
Expired
May 8, 2022, 9:00 PM CDT
In force
11 hr
Issued by
NWS Midland/Odessa, TX
All 26 counties

Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Otero County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Presidio County, TX, Reeves County, TX, Scurry County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 77 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2022-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2022-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4854 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

186 
WWUS84 KMAF 071857
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
157 PM CDT Sat May 7 2022

...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING
FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR
MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO,
THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS
PECOS...

...RED FLAG WARNING NOW IN EFFECT SUNDAY AFTERNOON AND EVENING 
FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR 
MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, 
THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS 
PECOS...

NMZ116>119-TXZ045>048-050>053-059>063-067-068-075-270>274-276>278-
081145-
/O.UPG.KMAF.FW.A.0035.220508T1500Z-220509T0200Z/
/O.NEW.KMAF.FW.W.0038.220508T1500Z-220509T0200Z/
/O.CON.KMAF.FW.W.0037.000000T0000Z-220508T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Pecos-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Marfa Plateau-
Davis Mountains-Davis Mountains Foothills-
157 PM CDT Sat May 7 2022 /1257 PM MDT Sat May 7 2022/

...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING
FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR
MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO,
THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS
PECOS...

...RED FLAG WARNING NOW IN EFFECT SUNDAY AFTERNOON AND EVENING 
FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR 
MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, 
THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS 
PECOS...

* AFFECTED AREA...All of southeast New Mexico and much of west
  Texas.

* TIMING...This afternoon and evening. Sunday afternoon and
  evening.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph and
  stronger in the mountains.

* RELATIVE HUMIDITY...As low as 2 percent.

* RFTI...5 to 8 or critical to extreme.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

TXZ275-279-081145-
/O.NEW.KMAF.FW.W.0038.220508T1500Z-220509T0200Z/
Chinati Mountains-Central Brewster County-
157 PM CDT Sat May 7 2022

...RED FLAG WARNING NOW IN EFFECT SUNDAY AFTERNOON AND EVENING 
FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR 
MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO, 
THE PERMIAN BASIN, THE DAVIS MOUNTAINS, AND MOST OF THE TRANS 
PECOS...

* AFFECTED AREA...Chinati Mountains and Central Brewster County.

* TIMING...Sunday afternoon and evening.

* WINDS...Southwest 10 to 20 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* RFTI...4 or near critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

TXZ069-070-080200-
/O.CON.KMAF.FW.W.0037.000000T0000Z-220508T0200Z/
Upton-Reagan-
157 PM CDT Sat May 7 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR RELATIVE HUMIDITY OF 5% OR LESS, 20 FT WINDS OF 20 MPH OR
MORE, AND HIGH TO EXTREME FIRE DANGER FOR UPTON AND REAGAN
COUNTIES...

* AFFECTED AREA...Upton and Reagan.

* TIMING...This afternoon and evening.

* WINDS...West 10 to 20 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* RFTI...4 or near critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
3 follow-up statements
544 
WWUS84 KMAF 080221
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
921 PM CDT Sat May 7 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
TO 9 PM CDT /8 PM MDT/ SUNDAY FOR RELATIVE HUMIDITY OF 7% OR LESS,
20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR
SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS...

NMZ116>119-TXZ045>048-050>053-059>063-067-068-075-270>274-276>278-
090200-
/O.EXP.KMAF.FW.W.0037.000000T0000Z-220508T0200Z/
/O.CON.KMAF.FW.W.0038.220508T1500Z-220509T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Pecos-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Marfa Plateau-
Davis Mountains-Davis Mountains Foothills-
921 PM CDT Sat May 7 2022 /821 PM MDT Sat May 7 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
TO 9 PM CDT /8 PM MDT/ SUNDAY FOR RELATIVE HUMIDITY OF 7% OR LESS,
20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER...

* AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, 
  Martin, Howard, Mitchell, Loving, Winkler, Ector, Midland, 
  Glasscock, Ward, Crane, Pecos, Sacramento Foothills and 
  Guadalupe Mountains, Chaves Plains, Eddy Plains, Lea, 
  Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware 
  Mountains, Van Horn and Highway 54 Corridor, Eastern Culberson 
  County, Reeves County Plains, Marfa Plateau, Davis Mountains 
  and Davis Mountains Foothills.

* TIMING...From 10 AM CDT /9 AM MDT/ to 9 PM CDT /8 PM MDT/
  Sunday.

* WINDS...Southwest 20 to 30 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 2 percent.

* RFTI...7 or extreme.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

TXZ069-070-080330-
/O.EXP.KMAF.FW.W.0037.000000T0000Z-220508T0200Z/
Upton-Reagan-
921 PM CDT Sat May 7 2022

...RED FLAG WARNING HAS EXPIRED...

Red Flag conditions have ended.

$$

TXZ275-279-090200-
/O.CON.KMAF.FW.W.0038.220508T1500Z-220509T0200Z/
Chinati Mountains-Central Brewster County-
921 PM CDT Sat May 7 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
SUNDAY FOR RELATIVE HUMIDITY OF 7% OR LESS, 20 FT WINDS OF 20 MPH
OR MORE, AND HIGH TO EXTREME FIRE DANGER...

* AFFECTED AREA...Chinati Mountains and Central Brewster County.

* TIMING...From 10 AM TO 9 PM CDT Sunday.

* WINDS...Southwest 10 to 20 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* RFTI...4 or near critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

44
017 
WWUS84 KMAF 080729
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
229 AM CDT Sun May 8 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ 
TO 9 PM CDT /8 PM MDT/ TODAY FOR RELATIVE HUMIDITY OF 7% OR LESS, 
20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR
SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS...

...FIRE WEATHER WATCH NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 
9 PM CDT /8 PM MDT/ MONDAY FOR RELATIVE HUMIDITY LESS THAN 10%, 20
FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR 
SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS...

NMZ116>119-TXZ045>048-050>053-059>063-067-068-075-270>274-276>278-
082100-
/O.NEW.KMAF.FW.A.0036.220509T1500Z-220510T0200Z/
/O.CON.KMAF.FW.W.0038.220508T1500Z-220509T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Pecos-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Marfa Plateau-
Davis Mountains-Davis Mountains Foothills-
229 AM CDT Sun May 8 2022 /129 AM MDT Sun May 8 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ 
TO 9 PM CDT /8 PM MDT/ TODAY FOR RELATIVE HUMIDITY OF 7% OR LESS, 
20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR
SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS...

...FIRE WEATHER WATCH NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 
9 PM CDT /8 PM MDT/ MONDAY FOR RELATIVE HUMIDITY LESS THAN 10%, 20
FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR 
SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS...

* AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, 
  Martin, Howard, Mitchell, Loving, Winkler, Ector, Midland, 
  Glasscock, Ward, Crane, Pecos, Sacramento Foothills and 
  Guadalupe Mountains, Chaves Plains, Eddy Plains, Lea, 
  Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware 
  Mountains, Van Horn and Highway 54 Corridor, Eastern Culberson 
  County, Reeves County Plains, Marfa Plateau, Davis Mountains 
  and Davis Mountains Foothills.

* TIMING...Warning: From 10 AM CDT /9 AM MDT/ to 9 PM CDT /8 PM
  MDT/ today. Watch: From 10 AM CDT /9 AM MDT/ to 9 PM CDT /8 PM
  MDT/ Monday.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 3 percent.

* RFTI...7 or extreme.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ275-279-082100-
/O.CON.KMAF.FW.W.0038.220508T1500Z-220509T0200Z/
Chinati Mountains-Central Brewster County-
229 AM CDT Sun May 8 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ 
TO 9 PM CDT /8 PM MDT/ TODAY FOR RELATIVE HUMIDITY OF 7% OR LESS, 
20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR
SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS...

* AFFECTED AREA...Chinati Mountains and Central Brewster County.

* TIMING...From 10 AM TO 9 PM CDT today.

* WINDS...Southwest 10 to 20 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* RFTI...3 or near critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

TXZ069-070-082100-
/O.NEW.KMAF.FW.A.0036.220509T1500Z-220510T0200Z/
Upton-Reagan-
229 AM CDT Sun May 8 2022

...FIRE WEATHER WATCH NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 
9 PM CDT /8 PM MDT/ MONDAY FOR RELATIVE HUMIDITY LESS THAN 10%, 20
FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR 
SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS...

* AFFECTED AREA...Upton and Reagan.

* TIMING...From 10 AM CDT /9 AM MDT/ to 9 PM CDT /8 PM MDT/ 
  Monday.

* WINDS...Southwest 10 to 20 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* RFTI...4 or near critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
695 
WWUS84 KMAF 081855
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
155 PM CDT Sun May 8 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ 
TODAY FOR RELATIVE HUMIDITY OF 7% OR LESS, 20 FT WINDS OF 20 MPH 
OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO 
AND MOST OF WEST TEXAS...

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 
PM CDT /8 PM MDT/ MONDAY FOR RELATIVE HUMIDITY LESS THAN 10%, 20 
FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR 
SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS...

NMZ116>119-TXZ045>048-050>053-059>063-067-068-075-270>274-276>278-
091300-
/O.UPG.KMAF.FW.A.0036.220509T1500Z-220510T0200Z/
/O.NEW.KMAF.FW.W.0039.220509T1500Z-220510T0200Z/
/O.CON.KMAF.FW.W.0038.000000T0000Z-220509T0200Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Pecos-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Marfa Plateau-
Davis Mountains-Davis Mountains Foothills-
155 PM CDT Sun May 8 2022 /1255 PM MDT Sun May 8 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ 
TODAY FOR RELATIVE HUMIDITY OF 7% OR LESS, 20 FT WINDS OF 20 MPH 
OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO 
AND MOST OF WEST TEXAS...

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 
PM CDT /8 PM MDT/ MONDAY FOR RELATIVE HUMIDITY LESS THAN 10%, 20 
FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR 
SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS...


* AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, 
  Martin, Howard, Mitchell, Loving, Winkler, Ector, Midland, 
  Glasscock, Ward, Crane, Pecos, Sacramento Foothills and 
  Guadalupe Mountains, Chaves Plains, Eddy Plains, Lea, 
  Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware 
  Mountains, Van Horn and Highway 54 Corridor, Eastern Culberson 
  County, Reeves County Plains, Marfa Plateau, Davis Mountains 
  and Davis Mountains Foothills.

* TIMING...For the first warning, until 9 PM CDT /8 PM MDT/ today.
  For the second warning, from 10 AM CDT /9 AM MDT/ to 9 PM CDT 
  /8 PM MDT/ Monday.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph with
  higher gusts in the mountains.

* RELATIVE HUMIDITY...As low as 2 percent.

* RFTI...6 to 9 or extreme.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

TXZ069-070-091300-
/O.UPG.KMAF.FW.A.0036.220509T1500Z-220510T0200Z/
/O.NEW.KMAF.FW.W.0039.220509T1500Z-220510T0200Z/
Upton-Reagan-
155 PM CDT Sun May 8 2022

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 9 
PM CDT /8 PM MDT/ MONDAY FOR RELATIVE HUMIDITY LESS THAN 10%, 20 
FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR 
SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS...


* AFFECTED AREA...Upton and Reagan.

* TIMING...From 10 AM CDT /9 AM MDT/ to 9 PM CDT /8 PM MDT/ 
  Monday.

* WINDS...Southwest 15 to 20 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* RFTI...4 or near critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

TXZ275-279-090200-
/O.CON.KMAF.FW.W.0038.000000T0000Z-220509T0200Z/
Chinati Mountains-Central Brewster County-
155 PM CDT Sun May 8 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ 
TODAY FOR RELATIVE HUMIDITY OF 7% OR LESS, 20 FT WINDS OF 20 MPH 
OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO 
AND MOST OF WEST TEXAS...

* AFFECTED AREA...Chinati Mountains and Central Brewster County.

* TIMING...Until 9 PM CDT today.

* WINDS...Southwest 10 to 20 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 4 percent.

* RFTI...4 or near critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks. Accidental ignitions will have the 
  potential to grow into dangerous wind-driven wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 7, 12:23 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, May 7, 12:23 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1223 PM CDT Sat May 7 2022

...New AVIATION...

.AVIATION...
(18Z TAFS)
Issued at 1218 PM CDT Sat May 7 2022

VFR and SKC over the next 24 hours. Winds will be gusty out of the
SW at all terminals this afternoon, diminishing around 02-03z at
all sites except KCNM where they will continue overnight. Gusty SW
winds will return to all TAF sites by 15z tomorrow. Severe
turbulence around the Guadalupe and Delaware Mountains is
expected today and tomorrow, which may be hazardous for low flying
light aircraft.

&&

.SHORT TERM...
(Today through Sunday afternoon)
Issued at 258 AM CDT Sat May 7 2022

Quite a hot Mother's Day weekend is upon us as an upper level
ridge has been building across the southwest US. Under the
influence of the upper ridge centered overhead and strong
downslope westerly winds, high temperatures will soar well into
the triple digits with a record high forecast at Midland Int'l
(previously 103F set in 2009). This would also mark an early first
100+ degree day in Midland as the average first date is June 1st.
With record heat anticipated, a Heat Advisory in effect from the
Permian Basin into the Big Bend and Davis Mountains. A very well
mixed boundary layer (mixing to near 600mb) will tap into stronger
winds, leading to a breezy afternoon especially across the
northwestern CWA. A High Wind Warning is also in effect for the
Guadalupe and Delaware Mountains. In addition to the wind and
heat, it will be very dry areawide with RH as low as 2% leading to
critical to extreme fire weather conditions. With this, a Red
Flag Warning is in effect for all zones except along the Rio
Grande. Please refer to the Fire Weather Discussion below for more
details.

The upper ridge axis shifts eastward for Sunday, bringing
temperatures down some compared to today. Despite this, it will
still be very hot- highs will once again creep into the triple
digits for many, nearing Heat Advisory criteria in the
northeastern Permian Basin and along the Rio Grande. Winds won't
be quite as strong, but may still approach high wind at GDP. RHs
will fall below 5% again on Sunday, resulting in another day of
critical to extreme fire conditions.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 258 AM CDT Sat May 7 2022

The heat continues into Monday though temps do manage to drop a
couple more degrees. The upper trough out west will deepen backing
winds from a more southwesterly direction enabling Gulf of Mexico
moisture to make a better intrusion into the CWA. Convergence
along the dryline and mountain heating will cause isolated to
scattered storms to develop Tuesday afternoon. Forecast soundings
show a pronounced cap in place so will have to see if there will
be enough lift for it to be overcome.

Wednesday will be much like Tuesday except the approaching upper
trough will draw the dryline and any associated convection
further west. Models maintain a pretty good consistency as to the
evolution of the upper pattern through the end of the week showing
the low ejecting to the northeast and passing across the northern
tier of states. They so disagree however in whether or not the
northern trajectory of the low will continue to cause storms to
fire along the dryline for the end of the week. Non-zero PoPs have
been left in the forecast to take this uncertainty into account
but at least the better low level moisture that all models are
showing should keep temps closer to normal.

&&

.FIRE WEATHER...
Issued at 258 AM CDT Sat May 7 2022

Critical fire weather conditions will continue through Monday for
much of the area. Humidities will be very low to go along with
very high ERC values. Winds will be more marginal suggesting IA
type concerns except in the Guadalupe Mountains and adjacent
plains where stronger winds are expected. No wind shifts are
expected so a west to southwest wind direction will hold for the
next several days. Some improvement will occur Tuesday when
moisture from the Gulf of Mexico pushes west into southeastern New
Mexico and the Big Bend. This will cool temperatures some and help
cause isolated to scattered showers and thunderstorms to form.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               68 103  66 100 /   0   0   0   0
Carlsbad                 66  96  63  95 /   0   0   0   0
Dryden                   71 103  69 100 /   0   0   0   0
Fort Stockton            66 101  63 101 /   0   0   0   0
Guadalupe Pass           62  88  61  87 /   0   0   0   0
Hobbs                    62  96  61  94 /   0   0   0   0
Marfa                    55  93  51  93 /   0   0   0   0
Midland Intl Airport     66 101  65  99 /   0   0   0   0
Odessa                   67 100  65  98 /   0   0   0   0
Wink                     64 101  60  99 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for
     Andrews-Borden-Crane-Davis Mountains-Davis Mountains
     Foothills-Dawson-Eastern Culberson County-Ector-Gaines-
     Glasscock-Guadalupe Mountains Above 7000 Feet-Guadalupe and
     Delaware Mountains-Howard-Loving-Marfa Plateau-Martin-
     Midland-Mitchell-Pecos-Reagan-Reeves County Plains-Scurry-
     Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.

     Heat Advisory until 8 PM CDT this evening for Borden-Central
     Brewster County-Chisos Basin-Crane-Davis Mountains-Davis
     Mountains Foothills-Dawson-Ector-Glasscock-Howard-Lower
     Brewster County-Martin-Midland-Mitchell-Pecos-Reagan-Scurry-
     Terrell-Upton-Winkler.

     Fire Weather Watch from Sunday morning through Sunday evening
     for Andrews-Borden-Crane-Davis Mountains-Davis Mountains
     Foothills-Dawson-Eastern Culberson County-Ector-Gaines-
     Glasscock-Guadalupe Mountains Above 7000 Feet-Guadalupe and
     Delaware Mountains-Howard-Loving-Marfa Plateau-Martin-
     Midland-Mitchell-Pecos-Reeves County Plains-Scurry-Van Horn
     and Highway 54 Corridor-Ward-Winkler.

     High Wind Warning until 9 PM CDT /8 PM MDT/ this evening for
     Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
     Mountains.

     High Wind Watch from Sunday afternoon through Sunday evening for
     Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
     Mountains.

NM...Red Flag Warning until 8 PM MDT this evening for Chaves Plains-
     Eddy Plains-Lea-Sacramento Foothills and Guadalupe
     Mountains.

     Fire Weather Watch from Sunday morning through Sunday evening
     for Chaves Plains-Eddy Plains-Lea-Sacramento Foothills and
     Guadalupe Mountains.

     High Wind Warning until 8 PM MDT this evening for Guadalupe
     Mountains of Eddy County.

     High Wind Watch from Sunday afternoon through Sunday evening for
     Guadalupe Mountains of Eddy County.

&&

SHORT TERM...16
LONG TERM....10
AVIATION...88
Hazardous weather outlook, May 7, 3:33 AM CDT, 10 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
333 AM CDT Sat May 7 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-080845-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
333 AM CDT Sat May 7 2022 /233 AM MDT Sat May 7 2022/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...Today and tonight.

A Heat Advisory is in effect this afternoon and early evening for
the Western Low Rolling Plains, most of the Permian Basin, the Davis
Mountains and Foothills, and Pecos, Brewster, and Terrell Counties.

A Red Flag Warning is in effect this afternoon and early evening for
Southeast New Mexico and most of West Texas.

A High Wind Warning is in effect this afternoon and early evening
for the Guadalupe and Delaware Mountains.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A Fire Weather Watch is in effect Sunday morning through evening for
Southeast New Mexico and most of West Texas.

A High Wind Watch is in effect Sunday afternoon and early evening for
the Guadalupe and Delaware Mountains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 2:45 AM CDTHigh Wind WatchMAFCulberson11 hr
May 7, 1:38 PM CDTHeat AdvisoryMAFBorden, Brewster, Howard, Mitchell, Scurry, Terrell30 hr
May 7, 1:38 PM CDTHigh Wind WarningMAFCulberson53 hr

Nearby

Red Flag Warnings in Texas, 2022Red Flag Warnings in New Mexico, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.